Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Northern Indiana

May 31, 2011Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 31, 2011, 5:42 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2011, 5:42 PM EDT (21:42 UTC)
Expired
May 31, 2011, 6:15 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:44 PM EDTHAIL 0.25Edwardsburg, MI
May 31, 5:49 PM EDTTSTM WND DMG4 Ne Edwardsburg, MITREE DOWN IN JEFFERSON TOWNSHIP AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 3:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KIWX 312142
SVRIWX
MIC027-149-312215-
/O.NEW.KIWX.SV.W.0095.110531T2142Z-110531T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 615 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE      
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM  
  WAS LOCATED NEAR EDWARDSBURG...OR 7 MILES NORTHEAST OF             
  GRANGER...AND MOVING NORTHEAST AT 50 MPH. NUMEROUS TREES WERE      
  BLOWN DOWN IN SOUTH BEND AND MISHAWAKA.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MARCELLUS...
  THREE RIVERS...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CALVIN
CENTER...DIAMOND LAKE...DONNELL LAKE...VANDALIA...PARADISE LAKE...
SHAVEHEAD LAKE...PENN...WAKELEE...JONES...COREY LAKE...CLEAR LAKE AND
HOWARDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4190 8558 4176 8606 4177 8615 4181 8617
      4208 8577 4208 8547
TIME...MOT...LOC 2141Z 235DEG 51KT 4183 8606
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
314 
WWUS53 KIWX 312159
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT TUE MAY 31 2011

MIC027-149-312215-
/O.CON.KIWX.SV.W.0095.000000T0000Z-110531T2215Z/
ST. JOSEPH MI-CASS MI-
559 PM EDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN CASS AND NORTHWESTERN ST. JOSEPH COUNTIES IN SOUTHWEST
MICHIGAN...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 8 MILES SOUTH OF MARCELLUS...OR ABOUT 11 MILES WEST OF THREE 
RIVERS...AND MOVING NORTHEAST AT 60 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING WIND DAMAGE IN SOUTH BEND. 

LOCATIONS IMPACTED INCLUDE...
  THREE RIVERS...MARCELLUS...CLEAR LAKE...HOWARDSVILLE...MOORE
  PARK...FLOWERFIELD AND FISHERS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4190 8558 4178 8599 4182 8605 4187 8608
      4208 8577 4208 8547
TIME...MOT...LOC 2158Z 235DEG 51KT 4195 8578
WIND...HAIL 60MPH 1.00IN

$$


FISHER
345 
WWUS53 KIWX 312213
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT TUE MAY 31 2011

MIC027-149-312222-
/O.EXP.KIWX.SV.W.0095.000000T0000Z-110531T2215Z/
ST. JOSEPH MI-CASS MI-
613 PM EDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND NORTHWESTERN
ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 615 PM
EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AS SCHEDULED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4190 8558 4178 8599 4182 8605 4187 8608
      4208 8577 4208 8547
TIME...MOT...LOC 2212Z 235DEG 51KT 4206 8556

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:56 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 31, 3:56 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT TUE MAY 31 2011

.SHORT TERM...
TONIGHT INTO WEDNESDAY NIGHT

FOCUS REMAINS ON SEVERE THREAT ACROSS THE AREA INTO THIS EVENING
AHEAD OF A COLD FRONT AND UPPER LEVEL SYSTEM MOVING THROUGH THE
PLAINS.

REMNANTS OF NEBRASKA CONVECTION STILL HOLDING TOGETHER IN SOME
FASHION ACROSS EASTERN WISCONSIN INTO ILLINOIS. THIS AREA WILL
LIKELY RE-INTENSIFY AS IT ENCOUNTERS THE GENERALLY
UNCAPPED...MODERATELY UNSTABLE ATMOSPHERE ACROSS THE FORECAST AREA.
THE MOST FAVORABLE AREA FOR SEVERE WEATHER INTO THIS EVENING REMAINS
GENERALLY ACROSS THE NORTH/NORTHWEST HALF OF THE AREA CLOSER TO THE
BEST APPROACHING DYNAMICS. WATCH IS NOW IN EFFECT FOR MOST OF THE
CWA. FOR FURTHER DETAILS...SEE LATEST MESOSCALE AND WATCH
DISCUSSIONS.

CONVECTION WILL SHIFT OUT BY MIDNIGHT WITH COOLER AND LESS HUMID AIR
ARRIVING. SKIES SHOULD CLEAR OUT...ESPECIALLY ON WEDNESDAY AND WEDS
NIGHT WITH MORE SEASONABLE TEMPS.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY...
EXTENDED PERIOD WILL FEATURE A RE-AMPLIFICATION OF THE UPPER RIDGE
OVER THE REGION AS ENERGY STREAMING IN FROM THE PACIFIC WILL
CONTINUE TO RE-ENFORCE UPPER TROUGH OVER THE WESTERN US. SFC HIGH
PRESSURE WILL MOVE INTO EASTERN GREAT LAKES ON THURSDAY AND ALLOW
EASTERN EDGE OF WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER THE
HIGH PLAINS TO APPROACH THE AREA. CANT RULE OUT THE POSSIBILITY OF
SCT ELEVATED CONVECTION AHEAD OF THE FRONT AS FAIR AMOUNT OF
MOISTURE AND ASCENT INDICATED ON 310K SFC...SO WILL KEEP LOW CHANCE
POPS GOING FOR THU AFTN. FOCUS THEN SHIFTS FURTHER TO THE NORTHWEST
WHERE GOOD SETUP FOR MCS IN THE NORTHERN PLAINS/WESTERN GREAT LAKES
THU NITE. STRONG THETAE GRADIENT COMBINED WITH NW/SE ORIENTATION OF
THICKNESS PATTERN SUGGESTS NE CWA MAY GET CLIPPED BY THIS SYSTEM
AFTER 06Z FRI. BUILDING UPPER RIDGE BRINGING STRONGLY POSITIVE
HEIGHT ANOMALIES TO THE REGION WILL BRING A RETURN OF 85-90F TEMPS
GOING INTO THE WEEKEND. COLD FRONT EXPECTED TO MOVE THROUGH THE AREA
ON SATURDAY NIGHT BUT PARENT SFC LOW WELL INTO CANADA AND GULF
MOISTURE CUT OFF SO EXPECT A DRY FROPA. DRIER AIRMASS BEHIND FRONT
AND NOT QUITE AS WARM...BUT STILL ABOVE NORMAL TEMPS CAN BE EXPECTED
SUN-TUE.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH MOST OF THE PERIOD WITH ONLY FLY
IN THE OINTMENT BEING CONVECTIVE POTENTIAL LATE THIS AFTERNOON AND
EVENING...MAINLY AT KSBN. HAVE LEFT PREVIOUS TIMING ALONE IN THE
22 TO 01Z TIME FRAME FOR KSBN AND LEFT ONLY CB MENTION AT KFWA.
WILL MONITOR TRENDS AS CONVECTION DEVELOPS AND ADJUST TAFS AS
NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...LOGSDON
AVIATION...FISHER
Hazardous weather outlook, May 31, 4:04 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT TUE MAY 31 2011

INZ003>009-012>018-020-022>026-032-MIZ077>081-OHZ001-002-004-015-
012015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...MARION...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...PAULDING...ANTWERP
404 PM EDT TUE MAY 31 2011 /304 PM CDT TUE MAY 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. A FEW OF
THESE STORMS WILL LIKELY BECOME SEVERE WITH DAMAGING WINDS AND
ISOLATED LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL MIDNIGHT EDT /11 PM CDT/.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE TO BETWEEN 90 AND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ027-033-034-OHZ005-016-024-025-012015-
ADAMS-BLACKFORD-JAY-HENRY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DECATUR...BERNE...HARTFORD CITY...
MONTPELIER...PORTLAND...NAPOLEON...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
404 PM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING. SOME STORMS MAY BECOME
SEVERE PRODUCE DAMAGING WINDS AND ISOLATED LARGE HAIL.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE TO BETWEEN 90 AND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-012015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
404 PM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY INTO EARLY THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 31, 5:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT TUE MAY 31 2011

INZ003-004-312130-
LA PORTE IN-ST. JOSEPH IN-
505 PM EDT TUE MAY 31 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN MARSHALL
AND ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN LA
PORTE COUNTY IN NORTHWEST INDIANA...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 12 MILES SOUTHEAST OF LA
PORTE...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND AND GULIVOIRE PARK...
  MISHAWAKA...GEORGETOWN AND ROSELAND...
  CRUMSTOWN...
  INDIAN VILLAGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING/1100 PM CDT TUESDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4176 8625 4163 8607 4147 8644 4148 8646
      4147 8647 4146 8648 4154 8660
TIME...MOT...LOC 2105Z 235DEG 46KT 4154 8648
Local storm report, May 31, 5:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             3  N NORTH LIBERTY      41.58N  86.43W
05/31/2011  E0.25 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100982

BENTLEY
Special weather statement, May 31, 5:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT TUE MAY 31 2011

INZ005-MIZ078-079-312200-
CASS MI-ELKHART IN-ST. JOSEPH MI-
536 PM EDT TUE MAY 31 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN ST. JOSEPH
AND NORTHWESTERN ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND
EASTERN CASS AND SOUTHWESTERN ST. JOSEPH COUNTIES IN SOUTHWEST
MICHIGAN...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDWARDSBURG...OR NEAR GRANGER...MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SIMONTON LAKE...
  CASSOPOLIS...
  CONSTANTINE...
  MARCELLUS...
  ADAMSVILLE...JUNO LAKE AND EAGLE LAKE...
  CALVIN CENTER...UNION AND DIAMOND LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4205 8582 4184 8560 4165 8606 4166 8607
      4176 8607 4177 8623
TIME...MOT...LOC 2135Z 235DEG 46KT 4176 8606

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:36 PM EDTSpecial Weather StatementIWXCass24 min
May 31, 5:45 PM EDTSpecial Weather StatementIWXBranch, Saint Joseph45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.